Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 16, 2008, 8:25 AM CDT for Pulaski County, Missouri. It took effect at May 16, 2008, 10:32 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2008, 8:25 AM CDT (13:25 UTC)
- In effect from
- May 16, 2008, 10:32 AM CDT
- Expired
- May 17, 2008, 7:04 AM CDT
- In force
- 21 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 161325 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 AM CDT FRI MAY 16 2008 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL IN THE BASIN YESTERDAY IS CAUSING RIVER LEVELS TO RISE. WITH NO PRECIPITATION EXPECTED OVER THE WEEKEND...RIVER LEVELS ARE EXPECTED TO CREST QUICKLY NEAR 13.8 FEET AND FALL BELOW FLOOD STAGE BY THIS EVENING. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-170125- /O.NEW.KSGF.FL.W.0080.080516T1532Z-080518T0345Z/ /TBNM7.1.ER.080516T1532Z.080516T1800Z.080517T0345Z.NO/ 825 AM CDT FRI MAY 16 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:04 AM FRIDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 13.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 14.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
3 follow-up statements
000 WGUS83 KSGF 161932 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 PM CDT FRI MAY 16 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OBSERVED THURSDAY HAS CAUSED RIVER LEVELS TO RISE. WITH NO PRECIPIATION EXPECTED THROUGH THE WEEKEND...RIVER LEVELS ARE EXPECTED TO QUICKLY CREST NEAR 14.5 FEET AND FALL BELOW FLOOD STAGE THIS EVENING. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-171032- /O.EXT.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/ /TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0730Z.NO/ 232 PM CDT FRI MAY 16 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:14 PM FRIDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$
000 WGUS83 KSGF 170107 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 807 PM CDT FRI MAY 16 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL THAT OCCURRED THURSDAY HAS CAUSED RIVER LEVELS TO RISE. WITH NO PRECIPIATION EXPECTED THROUGH THE WEEKEND...RIVER LEVELS WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-171607- /O.CON.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/ /TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0730Z.NO/ 807 PM CDT FRI MAY 16 2008 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL NOON SATURDAY...OR UNTIL THE WARNING IS CANCELLED. * AT 1:14 PM FRIDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$
000 WGUS83 KSGF 171204 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 704 AM CDT SAT MAY 17 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY RUNOFF FROM RAINFALL RECEIVED EARLIER IN THE WEEK HAVE DIMINISHED AND RIVER LEVELS...NOW BELOW FLOOD STAGE...ARE EXPECTED TO CONTIUE TO FALL. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-171234- /O.CAN.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/ /TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0641Z.NO/ 704 AM CDT SAT MAY 17 2008 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 6:41 AM SATURDAY THE STAGE WAS 12.4 FEET. * FELL BELOW FLOOD STAGE AT 1:41 AM SATURDAY. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET BY TOMORROW MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 16, 6:38 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 16, 6:38 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 AM CDT FRI MAY 16 2008 .DISCUSSION... A COOL AND DRY AIRMASS HAS SPREAD ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVER THE PAST 36 HOURS. TEMPERATURES THIS MORNING HAD COOLED ON AVERAGE OF AROUND 10 DEGREES BELOW NORMAL...WHILE HIGH PRESSURE ALLOWED FOR LIGHT WINDS AND CLEAR SKIES. MILD AND DRY CONDITIONS WILL BE WELCOMED OVER THE NEXT SEVERAL DAYS...AS THE GULF OF MEXICO REMAINS SHUT DOWN THROUGH THE WEEKEND. A PHASED LONG WAVE TROUGH WILL SLOWLY SHIFT OVERHEAD. WITH THE LACK OF MOISTURE COMBINED WITH LOW END FORCING...PRECIPITATION CHANCES ARE VERY LOW. AS A MATTER OF FACT...I WILL NOT BE INCLUDING POPS WITHIN THE WEEKEND FORECAST. LIGHT NORTHERLY BREEZES WILL LIMIT TEMPERATURES FROM WARMING OUT OF THE 70S THROUGH SUNDAY. THE PREVIOUSLY MENTIONED TROUGH WILL SHIFT SOUTHEAST OF THE REGION WHILE DEAMPLIFYING TOWARD THE END OF THE WEEKEND. MODELS SUGGEST THAT SOUTHERLY WINDS FINALLY RETURN BY MONDAY...THIS WILL LEAD TO WARMER TEMPERATURES AND SOME MOISTENING. A WEAK SHORTWAVE WILL MIGRATE THROUGH THE NORTHWEST FLOW ALLOWING A COOL FRONT TO SHIFT THROUGH AROUND TUESDAY. NOT MUCH OF A SIGNAL EXISTS WITHIN MODEL OUTPUT FOR ANY INCREASES IN POPS. THIS IS MAINLY DUE TO THE LITTLE MOISTURE RETURN WHILE THE BULK OF THE FORCING OCCURS WELL EAST OF THE SPRINGFIELD CWA. BEYOND TUESDAY OR WEDNESDAY...THE FORECAST BECOMES MORE UNCERTAIN AS MEDIUM RANGE MODELS HAVE DIVERGED FROM ONE ANOTHER. THE ECMWF IS SUGGESTING A PATTERN CONDUCIVE TO NON-STOP SEVERE WEATHER OVER THE NATIONS MID SECTION LATE NEXT WEEK AND INTO THE FOLLOWING WEEKEND...WHILE THE GFS IS FURTHER EAST WITH ITS MEAN LONG WAVE TROUGH...SUGGESTING LESS ACTION. THE PLAN IS TO NOT SOLELY FOLLOW ONE PARTICULAR MODEL AND CONTINUE TO WATCH TRENDS OVER THE NEXT COUPLE OF DAYS. CRAMER && .AVIATION... PILOTS FLYING IN AND OUT OF SPRINGFIELD AND JOPLIN WILL EXPERIENCE IDEAL FLIGHT CONDITIONS OVER THE NEXT 24 HOURS. HIGH PRESSURE SETTLING OVER THE REGION THIS MORNING WILL ALLOW FOR LIGHT AND VARIABLE WINDS. BY MID DAY WIND SPEEDS SHOULD SLIGHTLY INCREASE FROM THE WEST AS THE HIGH CENTER SHIFTS ACROSS ARKANSAS. MOSTLY CLEAR SKIES AND NO OBSTRUCTIONS TO VISIBILITIES ARE FORECASTED. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 16, 4:53 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 453 AM CDT FRI MAY 16 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 453 AM CDT FRI MAY 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEXT THURSDAY AS A STORM SYSTEM APPROACHES THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.